Life has lost its meaning...what should I do?

Patient

Q: I'm 25 years old and was diagnosed with major depressive disorder and anxiety disorder a couple years ago. I saw a psychiatrist and counselor for almost 2 years. They both considered diagnosing me with a bipolar disorder. I've tried several anti-depressants and anxiety medication, but nothing seems to really work. I was even on Lithium for a short period of time, but it caused my limbs to swell. I was on Effexor XR, abilify, and klonopin for a little over a year and my dosages were slowly increased over time. I'm 5'6" and weighed 120 lbs prior to any treatment. Now 2 years later I've gained 55 lbs as a result of using the medications and am completely miserable. I had to quit seeing my counselor and psychiatrist 9 months ago because I have no more money. I found a local medical group who offers free counseling, medication management, and offers a funded program to pay for medications to those who qualify. I've been going there for the past 8 months only to be taken off all my medication and the counseling there is rather awful. I've been off my medications for 4 months and am becoming more depressed and hopeless with each passing day. I'm running out of ideas and things for me to do to try and get myself better. I walk or run every night, re-enrolled in graduate school (online), watched tons of movies, paint, draw, write in a journal, grew flowers, read everything and still nothing helps. I have no job, car, phone, tv, or money. I live in a rural town where hardly any jobs exist, but I've applied everywhere and no one seems to be hiring within walking distance. My only real connection to the outside world is via the Internet. I'm stuck at home with nothing to do or no one to talk to unless someone comes to visit. I hardly eat anything because I'm so unhappy and stressed out all the time. I'm unhappy with my weight that will not go away, and am unhappy with my life in general. I'm becoming more numb each day and can't find any real meaning in life. I really don't see the purpose of living just to be living. What can I do????

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews